MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 VNGD PS TIB BRG 63/67X10; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. E1 VNGD PS TIB BRG 63/67X10; PROSTHESIS, KNEE
Model Number EP-183620
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown femoral component: catalog#ni, lot#ni; unknown tibial tray: catalog#ni, lot#ni; biomet tibial locking bar: catalog#141205, lot#65766411; all poly petella standard cemented size 32 mm diameter 8.5 mm thickness: catalog#00597206532, lot#65335109; optip 40 refob plus bone cmt-3: catalog#4720502083-3, lot#ax31af0705.G2: foreign: (b)(6).The product will not be returned to zimmer biomet for evaluation as the product remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported that a patient underwent a revision knee procedure for a polyethylene insert exchange.After the procedure, it was determined that the newly implanted articular surface is not compatible with the previously implanted femoral component.No additional medical intervention has been reported to correct the incorrectly implanted component.Due diligence is in progress for this event; to date no additional information has been provided.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: femur and articular surface.Complaint is confirmed.Investigation results concluded that the reported event is attributed to user not following instructions.The surgeon used a posterior stabilized articular surface with cruciate retaining femoral component.Per total knee compatibility matrix, the suggested use indicates only a cruciate retaining femur should be used with a cruciate retaining articular surface.A summary of the investigation was not sent to the complainant conveying appropriate compatibility as the and surgeon indicated awareness of the off-label use.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
E1 VNGD PS TIB BRG 63/67X10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17088971
Report Number0001825034-2023-01311
Device Sequence Number12305122
Product Code JWH
UDI-Device Identifier00880304465787
UDI-Public(01)00880304465787(17)260628(10)106610
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberEP-183620
Device Catalogue NumberEP-183620
Device Lot Number106610
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose